1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Yuck feeling

Discussion in 'Newly Diagnosed' started by fujitsu, Aug 23, 2015.

  1. fujitsu

    fujitsu Type 2 · Newbie

    Messages:
    3
    Likes Received:
    4
    Trophy Points:
    43
    I have been on Metaformin for 8 days, like many other post now feeling worse since, being told i have Diabetes with the stomach iproblems 1 x 500 a day,
    and feeling very down about it all, so glad found this Forum though.
     
    • Like Like x 4
  2. GeoffersTaylor

    GeoffersTaylor Type 2 · Well-Known Member

    Messages:
    1,084
    Likes Received:
    8,851
    Trophy Points:
    178
    Keep going. Many of us have had the same problems. Try to take your tablets just after eating - that's supposed to help with the effects. It does get better with time. Keep going if you can.
     
    • Agree Agree x 1
  3. ButtterflyLady

    ButtterflyLady Type 2 · Well-Known Member

    Messages:
    3,291
    Likes Received:
    4,026
    Trophy Points:
    178
    Always have metformin with food. Side effects usually settle but if they don't, ask for slow release metformin and if you get side effects from that, wait to see if they settle before giving up. The alternative drugs aren't that great, if you can avoid them it is best to.
     
    • Agree Agree x 1
  4. Scubamup

    Scubamup Other · Active Member

    Messages:
    36
    Likes Received:
    11
    Trophy Points:
    48
    How's it going now? Any improvement?. I think mine's easing a bit. I'm on day 6 @ 2 x 500mg.
     
    • Friendly Friendly x 1
  5. Spc

    Spc Type 2 · Newbie

    Messages:
    2
    Likes Received:
    4
    Trophy Points:
    23
    Hi I'm new here I've been on metformin for 2 weeks now . 500mg twice a day.but I feel so unwell is this normal
     
    • Agree Agree x 1
    • Useful Useful x 1
  6. Clivethedrive

    Clivethedrive Type 2 · Well-Known Member

    Messages:
    3,932
    Likes Received:
    18,355
    Trophy Points:
    198
    Hello,Spc,yes it's quiet common to feel like we have flu like symptoms as we start on metformin,do you take your tabs just as you eat? Many here find that the best form of metformin is met' sr ( slow release) as its kinder to the stomach, another tip: try eating a tbspn of olive oil before your meal. Clive
     
    • Agree Agree x 1
    • Informative Informative x 1
  7. Jotter84

    Jotter84 Type 1.5 · Active Member

    Messages:
    31
    Likes Received:
    53
    Trophy Points:
    58
    I feel your pain, only got diagnosed 3 weeks ago. I've had Cramps and diarrhoea (sorry) with them, now on my third week and it seems to be have eased off but I am on 3x 500mg tablets a day with food. Do find I have become more thirsty and now I wake up at least 3 or 4 times in the night either needing to pee or because my lips have stuck together as my mouth is dry.
    Just giving them time as I guess my body has got a huge adjustment to make and so the medication will take time.
     
  8. zoze_j

    zoze_j Type 1 · Well-Known Member

    Messages:
    163
    Likes Received:
    323
    Trophy Points:
    103
    When I got diagnosed as epileptic & started taking my meds, they made me SO ill I was throwing up virtually all day, so my doctor prescribed anti sickness pills for a few weeks, just until my body got used to them.

    Idk anything really about taking metformin, but is it a similar thing in that the side effects will lessen as your body learns to tolerate it? If so I'd say ask your doc for the sickness pills, helped me a treat!
     
  9. steveninag

    steveninag Type 2 · Newbie

    Messages:
    2
    Likes Received:
    0
    Trophy Points:
    41
    Hi,
    I was prescribed normal metformin 2x500mg and always felt sluggish and bloated. This went on for quite a while. I saw my GP and he has put me onto Metformin 2x500mg Controlled release and what a difference it has made to my wellbeing. Like night and day. Happy chappy now...Good luck.
     
  10. Chris Thailand

    Chris Thailand Type 2 · Well-Known Member

    Messages:
    223
    Likes Received:
    1,999
    Trophy Points:
    158
    It took me around 10 months, and I had a jolly good whinge on here about how **** I felt, but in these last couple of months I can tolerate the metformin with no ill effects whatsoever. I have to pay for my medication and didn't want to quadruple my costs for the slow release version so persevered. It worked for me.
     
    • Like Like x 2
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook